Alert archive / Illinois / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 16, 2024, 1:27 AM CDT for Fulton County, Mason County, Illinois. It was in force for 8 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 1:27 AM CDT (06:27 UTC)
- Expired
- Jul 16, 2024, 9:24 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:45 AM CDT | FLASH FLOOD | 2 Sw Lewistown, IL | US-24 south of Lewistown closed due to flash flooding. |
| Jul 16, 2:20 AM CDT | RAIN 6.86 | Lewistown, IL | SWOP report. |
| Jul 16, 7:00 AM CDT | RAIN 4.38 | Avon, IL | |
| Jul 16, 7:00 AM CDT | RAIN 5.34 | Canton, IL | |
| Jul 16, 7:00 AM CDT | RAIN 7.8 | 2 Sse Fiatt, IL | Storm total from Monday night and early Tuesday. Reported near Wee-Ma-Tuk Country Club. |
| Jul 16, 8:00 AM CDT | RAIN 6.06 | 3 E Havana, IL | |
| Jul 16, 8:00 AM CDT | RAIN 6.69 | Bryant, IL | |
| Jul 16, 8:00 AM CDT | RAIN 6.86 | Lewistown, IL | |
| Jul 16, 8:00 AM CDT | RAIN 7.5 | Cuba, IL | |
| Jul 16, 8:30 AM CDT | FLASH FLOOD | 3 Sse Dunfermline, IL | Old Weaver Rd. closed near Buckheart Creek due to flash flooding. |
| Jul 16, 9:00 AM CDT | FLASH FLOOD | 1 Nw Marietta, IL | Road washed out near Marietta. Social media report. Time estimated. |
| Jul 16, 9:00 AM CDT | FLASH FLOOD | 3 S Bryant, IL | Bethel Rd. washed out near Rattlesnake Branch. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3169 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.3
The text
As transmitted.
240
WGUS53 KILX 160627
FFWILX
ILC057-125-161430-
/O.NEW.KILX.FF.W.0018.240716T0627Z-240716T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
127 AM CDT Tue Jul 16 2024
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
North Central Mason County in central Illinois...
Fulton County in west central Illinois...
* Until 930 AM CDT Tuesday.
* At 125 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 8 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Local law enforcement reports that a
number of roads are flooded and impassable. They also indicated
that some roads are buckling. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Canton, Havana, Lewistown, Cuba, Avon, St. David, Ipava, Table
Grove, Dunfermline, Bernadotte, Smithfield, Bryant, Banner,
Liverpool, Marietta, Ellisville, Topeka, Fiatt, Duncan Mills and
Little America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4070 9044 4056 8996 4049 8989 4047 8989
4045 8991 4044 8992 4043 8982 4042 8981
4024 9000 4034 9044
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Deubelbeiss1 follow-up statement
149
WGUS73 KILX 161424
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
924 AM CDT Tue Jul 16 2024
ILC057-125-161434-
/O.CAN.KILX.FF.W.0018.000000T0000Z-240716T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Mason IL-
924 AM CDT Tue Jul 16 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL MASON AND
FULTON COUNTIES...
Flood waters are receding, but continue in portions of Fulton County
as a result of 4 to 8 inch rainfall last night. Flooding will take
many hours to recede. Please continue to heed remaining road
closures.
&&
LAT...LON 4070 9044 4056 8996 4049 8989 4047 8989
4045 8991 4044 8992 4043 8982 4042 8981
4024 9000 4034 9044
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 12:23 AM CDT, 1 hour 4 minutes earlier. Its key messages:
- A cluster of severe thunderstorms will race east-southeastward out of Iowa this evening. Damaging wind gusts in excess of 70mph and isolated tornadoes will be the primary severe weather risks mainly along and north of the I-74 corridor.
- Back-building thunderstorm cells overnight will lead to a flash flooding risk across parts of central Illinois.
- Another round of showers and thunderstorms will form Tuesday night...resulting in a risk for flash flooding south of I-70.
Area forecast discussion, Jul 16, 12:23 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1223 AM CDT Tue Jul 16 2024 .KEY MESSAGES... - A cluster of severe thunderstorms will race east-southeastward out of Iowa this evening. Damaging wind gusts in excess of 70mph and isolated tornadoes will be the primary severe weather risks mainly along and north of the I-74 corridor. - Back-building thunderstorm cells overnight will lead to a flash flooding risk across parts of central Illinois. - Another round of showers and thunderstorms will form Tuesday night...resulting in a risk for flash flooding south of I-70. && .SHORT TERM...(Tonight through Tuesday) Issued at 321 PM CDT Mon Jul 15 2024 A vigorous short-wave trough currently over Minnesota into northwest Iowa will interact with a highly unstable and moderately sheared environment to create a cluster of thunderstorms across central/northern Iowa late this afternoon. These cells will quickly grow upscale into a severe MCS, which will then race E/SE across north-central Illinois later this evening. While the exact track of the system varies somewhat among the CAMs, general consensus suggests it will focus between the I-80 and I-74 corridors. Given extreme instability as noted by SBCAPEs in excess of 6000J/kg on the 19z KDVN upper air flight, think damaging wind gusts of 70-80mph will be likely once a cold pool can be established. While the primary momentum with this MCS may skirt the KILX CWA just to the north, the S/SW trailing edge of the system will provide challenges later this evening into the overnight hours due to backbuilding cells. With precipitable water values in excess of 2 inches, the storms will be efficient rain-makers...and with the propensity for training echoes, think there is a strong potential for flash flooding. Have therefore issued a Flood Watch for locations along/north of the I-74 corridor tonight. Thunderstorms will settle southward to I-72 and points southward late tonight: however, the severe weather risk will decrease with time. Scattered showers and thunderstorms will be ongoing during the day Tuesday as a cold front drops slowly southward into the area. As the nocturnal LLJ strengthens after dark, another round of showers and thunderstorms will develop near the sagging boundary Tuesday evening. Considerable uncertainty still exists as to the exact corridor of heaviest rainfall, but it appears that it will be focused south of I-70. Have issued a Flood Watch for Effingham, Jasper, Crawford, Clay, Richland, and Lawrence counties accordingly. Barnes .LONG TERM...(Wednesday through Next Monday) Issued at 321 PM CDT Mon Jul 15 2024 Once the front passes, a much cooler/drier airmass will settle into the Midwest for the middle and end of the week. The coolest days will be Thursday and Friday when highs may remain in the 70s and overnight lows dip into the 50s. After that, below normal temperatures are expected to continue through early next week. Barnes && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1223 AM CDT Tue Jul 16 2024 Localized IFR conditions in TSRA will affect KSPI-KDEC-KCMI through 07-09z as clusters of storms continue to press southeast. The trend should be for activity to diminish before sunrise, with a potential for MVFR ceilings to develop at KPIA-KBMI-KCMI this morning. After that, primarily VFR skies expected. A cold front will push south across the terminals midday through afternoon, however the better chances for TSRA will be south of the terminals so left the storm mention out. Southwest winds ahead of the front will veer west-northwest behind it, all near to under 10 kt. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for ILZ027>031-036>038- 041-043>046-055-057. Flood Watch from this evening through Wednesday morning for ILZ066>068-071>073. &&
Hazardous weather outlook, Jul 15, 2:42 PM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 242 PM CDT Mon Jul 15 2024 ILZ027>031-036>038-043>046-161945- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-De Witt- Piatt-Champaign-Vermilion- 242 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Heat index values this afternoon will range from 105 to 115 degrees. Another round of thunderstorms is expected beginning this evening. These storms will be capable of producing damaging winds in excess of 70 mph, as well as localized flash flooding. An isolated tornado or two and quarter sized hail is possible within the line of storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue on Tuesday. Isolated damaging wind gusts and locally heavy rain will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed 9pm to 3am. Expected storm motion is toward the southeast around 45 to 55 mph. ILZ040>042-047>057-061-161945- Schuyler-Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 242 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Heat index values this afternoon will range from 105 to 110 degrees. Scattered thunderstorms tonight will bring a risk of damaging winds and localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms will continue Tuesday into Tuesday night. There is some potential for strong to severe storms during this period, with damaging wind gusts and heavy rain the primary risks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed 9pm to 3am. Expected storm motion is toward the southeast around 45 to 55 mph. ILZ062-063-066>068-071>073-161945- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 242 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Heat indices will peak at 105 to 110 degrees this afternoon. Thunderstorms are possible after midnight tonight (50 percent chance). A few storms could be strong with gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid conditions will continue Tuesday, with afternoon heat index values from 100 to 105 degrees. Additional thunderstorms are expected Tuesday into early Wednesday. There is some potential for strong to severe storms during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Copple
In the hours before
Local storm report, Jul 15, 11:49 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1149 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM Rain Lewistown 40.40N 90.16W
07/15/2024 M3.34 Inch Fulton IL Mesonet
Mesonet station GW1851 Lewistown.
1139 PM Rain 3 E South Pekin 40.49N 89.60W
07/15/2024 M2.31 Inch Tazewell IL Mesonet
Mesonet station FW1256 Pekin.
&&Local storm report, Jul 15, 11:52 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1152 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM Tstm Wnd Dmg Bryant 40.47N 90.09W
07/15/2024 Fulton IL Public
&&Local storm report, Jul 15, 11:53 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1153 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM Funnel Cloud 1 W Urbana 40.11N 88.22W
07/15/2024 Champaign IL Public
&&Local storm report, Jul 15, 11:56 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1156 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Tstm Wnd Dmg Peoria Heights 40.74N 89.57W
07/15/2024 Peoria IL Amateur Radio
Four to 6 inch tree limbs blown down with
power hits on north Grand Blvd.
&&Local storm report, Jul 16, 12:21 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
1221 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg 1 N Galesburg 40.97N 90.37W
07/15/2024 Knox IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0815 PM Tstm Wnd Gst Elmwood 40.78N 89.96W
07/15/2024 M71 MPH Peoria IL Public
0822 PM Tstm Wnd Gst Trivoli 40.69N 89.89W
07/15/2024 M58 MPH Peoria IL Fire Dept/Rescue
0822 PM Tstm Wnd Dmg 2 N Canton 40.58N 90.03W
07/15/2024 Fulton IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0825 PM Tstm Wnd Gst 3 S Camp Grove 41.03N 89.63W
07/15/2024 M105 MPH Marshall IL Public
Measured wind gust 105 mph. Half of corn
crib destroyed.
0827 PM Tstm Wnd Dmg 1 S Canton 40.54N 90.04W
07/15/2024 Fulton IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0828 PM Tstm Wnd Dmg 1 N Lewistown 40.41N 90.15W
07/15/2024 Fulton IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0830 PM Tstm Wnd Gst 2 W Bellevue 40.69N 89.72W
07/15/2024 E60 MPH Peoria IL Emergency Mngr
Estimated wind gust 60 mph.
0830 PM Tstm Wnd Gst Lewistown 40.40N 90.16W
07/15/2024 M70 MPH Fulton IL Emergency Mngr
Wind gusting 60 to 70 mph from Lewistown
ESDA.
0831 PM Tstm Wnd Gst Lewistown 40.40N 90.16W
07/15/2024 E60 MPH Fulton IL Emergency Mngr
Lewistown emergency manager estimated 60 mph
wind gust.
0833 PM Tstm Wnd Dmg 1 E Chillicothe 40.92N 89.47W
07/15/2024 Woodford IL 911 Call Center
Corrects previous tstm wnd dmg report from 1
E Chillicothe. Trees blown down and blocking
route 26 near Woodford and Marshall county
line.
0835 PM Tstm Wnd Dmg 2 NW West Peoria 40.73N 89.65W
07/15/2024 Peoria IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off. Time estimated by radar.
0835 PM Tstm Wnd Dmg Hopewell 40.98N 89.46W
07/15/2024 Marshall IL Public
Report from mPING: Trees uprooted or
snapped; Roof blown off. Time estimated from
radar.
0837 PM Tstm Wnd Gst 1 N Pekin 40.58N 89.64W
07/15/2024 E65 MPH Tazewell IL Trained Spotter
Estimated wind gust 60 to 65 mph in north
Pekin.
0837 PM Tstm Wnd Dmg Peoria 40.72N 89.59W
07/15/2024 Peoria IL Trained Spotter
Tree blown down on Jefferson street.
0837 PM Tstm Wnd Dmg Peoria 40.72N 89.59W
07/15/2024 Peoria IL Trained Spotter
Tree blown down on Jefferson street.
0838 PM Tstm Wnd Dmg 1 SW Groveland 40.58N 89.55W
07/15/2024 Tazewell IL Emergency Mngr
8 inch tree limbs blowns donw on a house
between Pekin and Groveland at 4200 Block
Sheridan.
0838 PM Tstm Wnd Dmg 3 NW Peoria 40.75N 89.63W
07/15/2024 Peoria IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0839 PM Tstm Wnd Dmg Henry 41.11N 89.36W
07/15/2024 Marshall IL Trained Spotter
5 inch trees snapped off along IL 18 east of
the IL river. Downed power lines with trees
blown down. Minor flooding.
0840 PM Tstm Wnd Gst 2 N Washburn 40.95N 89.29W
07/15/2024 E65 MPH Marshall IL Trained Spotter
Power flashes from high winds.
0841 PM Tstm Wnd Gst 1 N South Pekin 40.51N 89.66W
07/15/2024 M78 MPH Tazewell IL Trained Spotter
0843 PM Tstm Wnd Dmg Morton 40.61N 89.46W
07/15/2024 Tazewell IL Public
Several trees blown down near high school
and from Jackson street north to Tennessee
street.
0844 PM Tstm Wnd Dmg Lacon 41.03N 89.41W
07/15/2024 Marshall IL Public
0845 PM Tstm Wnd Dmg 1 NE Creve Coeur 40.65N 89.59W
07/15/2024 Tazewell IL Public
Time estimated from radar.
0845 PM Tstm Wnd Gst Henry 41.11N 89.36W
07/15/2024 E70 MPH Marshall IL Trained Spotter
0845 PM Tstm Wnd Dmg Havana 40.30N 90.06W
07/15/2024 Mason IL Trained Spotter
Some shingles and siding blown off neigbhors
house. Funnel cloud sighted.
0846 PM Tstm Wnd Dmg Morton 40.61N 89.46W
07/15/2024 Tazewell IL Public
Multiple very large trees blown down on
Jackson street from high school to McClallen
Park.
0846 PM Tstm Wnd Gst 2 S Morton 40.58N 89.46W
07/15/2024 M61 MPH Tazewell IL Emergency Mngr
Measured 61 mph wind gust.
0850 PM Tstm Wnd Gst 3 E Toluca 41.00N 89.07W
07/15/2024 M65 MPH Marshall IL Mesonet
Corrects previous tstm wnd gst report from 3
E Toluca. Mesonet station DVI03891 Toluca.
0850 PM Tstm Wnd Gst 1 SW Varna 41.03N 89.23W
07/15/2024 M60 MPH Marshall IL Public
0850 PM Tstm Wnd Dmg 2 N Topeka 40.36N 89.93W
07/15/2024 Mason IL Emergency Mngr
Trees blown down blocking traffic between
Goofy Ridge and Bishop.
0850 PM Tstm Wnd Dmg 2 SE Morton 40.59N 89.43W
07/15/2024 Tazewell IL Trained Spotter
Debris falling form sky at Wash Blacktop and
Robinson.
0852 PM Tstm Wnd Gst Minonk 40.90N 89.03W
07/15/2024 E75 MPH Woodford IL Trained Spotter
Estimated wind gust 75 mph.
0855 PM Tstm Wnd Dmg 4 N Panola 40.84N 89.02W
07/15/2024 Woodford IL Trained Spotter
Mulitple highway signs blown down along
I-39. Numerous trees damaged from high
winds.
0856 PM Tstm Wnd Dmg 1 S Morton 40.60N 89.46W
07/15/2024 Tazewell IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken. Estimated time by radar.
0859 PM Tstm Wnd Dmg Hartsburg 40.25N 89.44W
07/15/2024 Logan IL Emergency Mngr
18 inch tree limbs blown down at 307 West
Pine street.
0902 PM Tstm Wnd Dmg 1 N Cuba 40.51N 90.20W
07/15/2024 Fulton IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0912 PM Tstm Wnd Dmg Bloomington 40.48N 88.99W
07/15/2024 McLean IL Trained Spotter
Large tree limbs blown down on Morris Street
half mile north of Miller Park.
0913 PM Tstm Wnd Dmg 2 N Canton 40.58N 90.03W
07/15/2024 Fulton IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0917 PM Tstm Wnd Dmg 1 S Creve Coeur 40.63N 89.60W
07/15/2024 Tazewell IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0918 PM Tstm Wnd Gst Bloomington 40.48N 88.99W
07/15/2024 M72 MPH McLean IL AWOS
Central IL airport in Bloominton measured
wind gust of 72 mph out of the WNW.
0920 PM Tstm Wnd Dmg 1 E Bloomington 40.47N 88.97W
07/15/2024 McLean IL Public
0927 PM Tstm Wnd Gst Capital Airport 39.84N 89.68W
07/15/2024 M51 MPH Sangamon IL ASOS
Springfield Capital Airport had north wind
gust 51 mph.
0933 PM Tstm Wnd Dmg 2 NW Peoria 40.74N 89.61W
07/15/2024 Peoria IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0940 PM Tstm Wnd Dmg Cornland 39.94N 89.40W
07/15/2024 Logan IL Emergency Mngr
Tree down blocking Rt. 54. Time estimated.
0940 PM Tstm Wnd Dmg Mclean 40.32N 89.17W
07/15/2024 McLean IL Emergency Mngr
Damage to outbuilding/garage at 107 N West
Street with boards and rocks blown down
street.
0954 PM Tstm Wnd Gst Decatur Airport 39.83N 88.86W
07/15/2024 M52 MPH Macon IL ASOS
Decatur Airport measured 52 mph NNW wind
gust.
0959 PM Tstm Wnd Dmg 3 SW Forsyth 39.89N 88.98W
07/15/2024 Macon IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
1005 PM Tstm Wnd Dmg Frederick 40.09N 90.41W
07/15/2024 Schuyler IL Emergency Mngr
Tree branches up to 8 inch diameter blown
down from near Frederick to Sheldon's Grove
area and along IL Route 100.
1006 PM Tstm Wnd Dmg 1 SE Mount Zion 39.77N 88.86W
07/15/2024 Macon IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
1008 PM Tstm Wnd Gst 3 S Bement 40.11N 88.96W
07/15/2024 E60 MPH De Witt IL Public
1035 PM Flash Flood Canton 40.56N 90.04W
07/15/2024 Fulton IL Emergency Mngr
Emergency manager reported flash flooding
over much of Fulton county with several
ditches and roads water logged.
1035 PM Flood Lewistown 40.40N 90.16W
07/15/2024 Fulton IL Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
0822 PM Tstm Wnd Gst Canton 40.56N 90.04W
07/15/2024 M65 MPH Fulton IL Mesonet
Estimated 65 mph wind gust with 4-6 inch
tree limbs blown down and power outages.
0831 PM Tstm Wnd Dmg Bryant 40.47N 90.09W
07/15/2024 Fulton IL Public
0840 PM Tstm Wnd Dmg Peoria Heights 40.74N 89.57W
07/15/2024 Peoria IL Amateur Radio
Four to 6 inch tree limbs blown down with
power hits on north Grand Blvd.
0850 PM Tstm Wnd Dmg 3 N Hopedale 40.47N 89.42W
07/15/2024 Tazewell IL Public
Tree damage on Kentuckian Road from high
wind gusts.
0938 PM Tstm Wnd Dmg 5 E Waynesville 40.24N 89.03W
07/15/2024 De Witt IL Emergency Mngr
Powerlines down east of Waynesville along
Jim Town road.
0945 PM Tstm Wnd Dmg Washington 40.70N 89.41W
07/15/2024 Tazewell IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0945 PM Tstm Wnd Dmg Riverton 39.85N 89.54W
07/15/2024 Sangamon IL Public
Large tree branches blown down near a house.
Photo on social media.
0958 PM Tstm Wnd Dmg Lake of the Woods 40.20N 88.37W
07/15/2024 Champaign IL Public
Tree branches blown down.
1002 PM Funnel Cloud 1 W Urbana 40.11N 88.22W
07/15/2024 Champaign IL Public
1004 PM Tstm Wnd Gst Willard Airport 40.04N 88.28W
07/15/2024 M62 MPH Champaign IL ASOS
Peak wind gust 62 mph from the Northwest at
Champaign Airport.
1004 PM Tstm Wnd Dmg Champaign 40.11N 88.26W
07/15/2024 Champaign IL Public
Large tree limbs down at Hemlock and
Crescent Drive. Limbs down on Harrington Dr.
Power Outage on Mattis Ave and Sangamon Dr.
Photos on Social Media.
1012 PM Tstm Wnd Dmg 2 SW Champaign 40.09N 88.28W
07/15/2024 Champaign IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
1015 PM Tstm Wnd Dmg 2 NW Savoy 40.09N 88.27W
07/15/2024 Champaign IL Public
Corrects previous tstm wnd dmg report from 2
NW Savoy. Report from mPING: 3-inch tree
limbs broken; Power poles broken.
1022 PM Tstm Wnd Dmg 1 N Savoy 40.08N 88.25W
07/15/2024 Champaign IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
1025 PM Tstm Wnd Dmg Broadlands 39.91N 88.00W
07/15/2024 Champaign IL Public
Tree branches broken. Part of fence blown
down from high winds.
1038 PM Hail 2 N Canton 40.58N 90.03W
07/15/2024 E0.75 Inch Fulton IL Public
Report from mPING: Dime (0.75 in.).
1042 PM Tstm Wnd Dmg Danville 40.14N 87.63W
07/15/2024 Vermilion IL Emergency Mngr
Numerous reports of power lines and trees
down in Vermilion county.
1045 PM Tstm Wnd Dmg 3 E Danville 40.13N 87.58W
07/15/2024 Vermilion IL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&Local storm report, Jul 16, 12:27 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1227 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Flash Flood 3 S Cuba 40.46N 90.19W
07/16/2024 Fulton IL Emergency Mngr
Water flowing over route 97 between Cuba and
Fiatt.
&&
BMDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Stark | 38 min |
| Jul 15, 7:55 PM CDT | Tornado Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark | 35 min |
| Jul 15, 8:07 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 38 min |
| Jul 15, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Fulton, Knox, Logan, McLean, Marshall and 5 more | 63 min |
| Jul 15, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Logan, Mason, Menard, Schuyler and 1 more | 38 min |
| Jul 15, 8:46 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 29 min |
| Jul 15, 9:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, Logan, McLean and 4 more | 79 min |
| Jul 15, 9:20 PM CDT | Special Weather Statement | ILX | Cass, Christian, Mason, Menard, Morgan, Sangamon | 40 min |
| Jul 15, 9:22 PM CDT | Tornado Warning | ILX | McLean | 23 min |
| Jul 15, 9:44 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 9 min |
| Jul 15, 9:56 PM CDT | Special Weather Statement | ILX | Christian, Moultrie, Shelby | 64 min |
| Jul 15, 10:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 69 min |
| Jul 15, 10:33 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Mason, Peoria, Tazewell | 3 hr |
| Jul 15, 10:34 PM CDT | Special Weather Statement | ILX | Fulton | 26 min |
| Jul 15, 10:36 PM CDT | Special Weather Statement | ILX | Mason | 24 min |
| Jul 15, 10:48 PM CDT | Special Weather Statement | ILX | Clark, Cumberland, Jasper | 57 min |
| Jul 15, 10:59 PM CDT | Special Weather Statement | ILX | Tazewell | 16 min |
| Jul 15, 11:08 PM CDT | Flash Flood Warning | ILX | Logan, Mason, Peoria, Tazewell | 5 hr |
| Jul 15, 11:12 PM CDT | Special Weather Statement | ILX | Mason | 18 min |
| Jul 15, 11:15 PM CDT | Special Weather Statement | ILX | Logan | 30 min |
| Jul 15, 11:16 PM CDT | Special Weather Statement | ILX | Edgar | 29 min |
| Jul 15, 11:47 PM CDT | Special Weather Statement | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 43 min |
| Jul 16, 1:05 AM CDT | Flash Flood Warning | ILX | Cass, Christian, DeWitt, Logan, Macon, Mason and 5 more | 3 hr |
| Jul 16, 2:25 AM CDT | River Flood Warning | ILX | Fulton | 22 hr |
| Jul 16, 2:52 AM CDT | Flash Flood Warning | ILX | Cass, Christian, Effingham, Menard, Morgan, Moultrie and 2 more | 4 hr |
| Jul 16, 9:01 AM CDT | River Flood Warning | ILX | Clay, Richland | 5 days |
| Jul 16, 9:21 AM CDT | Areal Flood Advisory | ILX | Fulton | 25 hr |
Nearby
Flash Flood Warnings in Illinois, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.